Past Accutane use, Combivir, and liver/pancreas toxicit
I am taking a 28-day course of Combivir as PEP for a potentially unsafe sexual situation. In the past, I taken Accutane (more than one course) for recalcitrant acne, a medication that also has potential liver toxicity. My blood tests were OK throughout Accutane treatment, but I am still worried about the effects on my liver of these drugs. Is it possible that the potential risks of liver damage could be MORE serious than the (probably quite low, but uncertain) risk that I might have been exposed to HIV?
The risk for sexual transmission of HIV can vary widely depending on the situation. For low risk situations (i.e oral sex with a person of unknown HIV status) the risk for side effects from PEP could be greater than the risk for acquiring HIV infection. There would be concern about increased toxicity when using Accutane with some HIV meds--at the least I would monitor for toxicity more carefully. KH